What are the long term effects of anti cholesterol and anti hypertensive drugs?
User rating for this question
diabetic for about 8 yrs now, taking 62 units of insulin daily. Last A1c was 10.0 I take a lot of medication and over the counter supplements & would like to know if the meds I am taking cancel out each other and what are the long term affects for taking so many meds for so many years! Should I be concerned?
Posted Thu, 20 Feb 2014 in Medicines and Side Effects
Answered by Dr. Deepak Kishore Kaltari 3 hours later
Brief Answer: Benefits of taking these drugs outweigh any other Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day First and foremost I would like to assure you that non of the drugs you are taking cancel out each other. All the drugs you are taking are essential for your health ailments. Also the benefits of taking anti-cholesterol, anti- hypertensive drugs and anti diabetes drugs which reduces significantly the morbidity and mortality of Ischemic heart disease and other end organ damage is significantly higher than the minor side effects of these drugs. Aim of the treatment is to 1. Lower lipid level ( initially with one drug and latter addition if not controlled. Simvastatin you are taking achieves this quite efficiently. It causes significant reduction in deaths associated with raised lipid levels. The side effects can be neglected in view of greater health benefits. 2. Reduction of Hypertension: it is an independent risk factor of Ischemic heart disease. Reducing the blood pressure signicantly lowers the cardiac morbidity and mortality. The addition of Amlodepine in your case would have been necessary to control the blood pressure not getting controlled by single drug 3. Control of blood sugar level: a raised blood sugar level is another independent risk factor for Ischemic heart disease. Control of which will be beneficial. Usually the control requires multiple drug use. I would like to suggest you to consult your Physician for sugar control ( in view of raised HbA1C or glycosylated hemoglobin). Rest be assured there is no cause for being concerned about significant advesre effect of drugs. In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon